Hail, Carbon
- When
- May 22, 1:45 PM EST
- Where
- Carbon County, Christmans
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -75.630
A severe thunderstorm dropped quarter size hail in Christmans.
A strong cold front with shearing winds above the surface triggered supercell type thunderstorms that occurred across Eastern Pennsylvania mainly during the afternoon of the 22nd. Hail as large as tennis balls caused crop, siding and automobile damage and even damaged a Berks County mall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A strong cold front with shearing winds above the surface triggered supercell type thunderstorms that occurred across Eastern Pennsylvania mainly during the afternoon of the 22nd. Hail as large as tennis balls caused crop, siding and automobile damage and even damaged a Berks County mall. A U.S. Airways jet landed with a cracked windshield caused by large hail at Philadelphia International Airport. The adverse late afternoon weather prevented takeoffs from Philadelphia International Airport until 630 p.m. EDT that evening. There was also some damaging winds, but was not as widespread as the large hail. Nearly 1,000 homes and businesses lost power in Berks County. No serious injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 22, 1:24 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 224 PM EDT THU MAY 22 2014 .SYNOPSIS... A SURFACE WARM FRONT WILL SLOWLY MOVE THROUGH FROM THE WEST- SOUTHWEST LATE THIS MORNING, FOLLOWED BY A COLD FRONTAL PASSAGE LATER TONIGHT. ANOTHER AREA OF WEAK LOW PRESSURE MAY FORM ALONG THIS FRONT EAST OF OUR AREA ON FRIDAY. HIGH PRESSURE FROM THE MIDWEST IS THEN EXPECTED TO GRADUALLY BUILD OVER THE REGION SATURDAY AND SUNDAY BEFORE MOVING OFF THE SOUTHEAST COAST ON MONDAY. ANOTHER COLD FRONT IS EXPECTED FOR LATE TUESDAY OR WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN PENNSYLVANIA AND MUCH OF NORTHERN/CENTRAL NJ UNTIL 800 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR PARTS OF THE DELMARVA AND THE REST OF NJ (SOUTHERN) THRU 10 PM. WITH THE MID-MORNING UPDATE, WE INCREASED POPS INTO THE LIKELY CATEGORY FOR THE NEXT COUPLE OF HOURS ACROSS OUR FAR NORTHERN ZONES INTO PORTIONS OF THE SOUTHERN POCONOS AND NORTHWEST NJ AS A BATCH OF SHOWERS/TSTORMS PASSES OVER THESE AREAS. ELSEWHERE, SOME SCATTERED SHOWERS/TSTORMS ARE REDEVELOPING ACROSS PORTIONS OF CENTRAL NJ INTO BURLINGTON AND OCEAN COUNTIES, AND WE WILL LIKELY INCREASE POPS FOR THESE AREAS TOO OVER THE NEXT COUPLE OF HOURS. OTHERWISE, FORECAST MAXIMUM TEMPS LOOK ON TRACK FOR TODAY AFTER CHECKING THIS MORNINGS REGIONAL SOUNDINGS, BUT WE DID MAKE A FEW ADJUSTMENTS TO HOURLY TEMPS/DEWPOINTS USING THE LAV/LAMP GUIDANCE TO CAPTURE THE LATEST TRENDS. WE WILL CONTINUE TO WATCH THE SLOW PROGRESSION OF A WARM FRONT INTO OUR SOUTHERN ZONES, AS THE KIAD SOUNDING DOES SHOW SUFFICIENT INSTABILITY BEHIND THIS BOUNDARY, AND THIS WILL BE SOMETHING TO MONITOR INTO MIDDAY AND THIS AFTERNOON FOR ANY ADDITIONAL CONVECTIVE DEVELOPMENT. OTHERWISE, LOTS TO TALK ABOUT WITH REGARDS TO THUNDERSTORMS TODAY. UPPER LEVEL SHORT WAVE TROUGH REMAINS WELL NW OF THE REGION, OVER THE NORTHERN AND EASTERN GREAT LAKES AT THIS TIME. EXPECT IT TO SLOWLY PROPAGATE SE. HOWEVER, MODELS DO NOT SHOW MUCH DEEPENING OR INTENSIFYING AS IT DOES SO, LIMITING SOMEWHAT THE UPPER LEVEL SUPPORT FOR THUNDERSTORMS. THERE WILL BE AT LEAST SOME REDEVELOPMENT MID-DAY THROUGH THIS AFTERNOON. THE PRIMARY REASON FOR THINKING THIS IS THAT WHILE THE WARM FRONT WILL PROBABLY STAY MOSTLY SOUTH OF THE REGION, EXPECT A PRE FRONTAL TROUGH TO SLOWLY MOVE EAST OVER THE REGION MID DAY. WITH ON SHORE EASTERLY FLOW AHEAD OF THE TROUGH, AND WESTERLY OR SOUTHWESTERLY FLOW BEHIND THE TROUGH, SHOULD HAVE CONSIDERABLE LOW LEVEL CONFLUENCE TO HELP WITH INITIATION. THE QUESTION WILL BE WHEN WILL STORMS INITIATE ALONG THE TROUGH, AND WHERE WILL IT BE AT THAT TIME. FORECAST FAVORS THE NAM, SHOWING THE TROUGH OVER THE COASTAL PLAINS AND WELL EAST OF THE FALL LINE. HOWEVER, GIVEN THE LACK OF ANY SIGNIFICANT FORCING HELPING THE TROUGH PROPAGATE EAST, AND GIVEN PERSISTENT ON SHORE FLOW AHEAD OF IT, THIS IS VERY UNCERTAIN. AS FOR THE SEVERE RISK...MODELS ARE IN FAIRLY GOOD AGREEMENT OF ML CAPE VALUES 500 TO 1000 J/KG OVER THE REGION (THOUGH SOME MODELS SEEM TO BE BRINGING THE WARM FRONT TOO FAR NORTH). THIS COMBINED WITH 0 TO 6 KM BULK SHEAR VALUES OF 40 TO 50 KT, SHOULD RESULT IN SUSTAINED UPDRAFTS, IF THEY CAN OVERCOME MODEST CIN BELOW 800 MB. THERE LOOKS TO BE SEVERAL DRY LAYERS IN THE MID AND UPPER LEVELS, WHICH INCREASES THE RISK FOR DOWNDRAFTS. HOWEVER, AT THE SAME TIME, ONE NEGATING FACTOR IS PWAT VALUES WELL BELOW NORMAL ESPECIALLY BEHIND THE TROUGH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... COLD FRONT SHOULD BE MOVING THROUGH THE REGION EARLY IN THE PERIOD. HOWEVER, AS WITH THE PRE FRONTAL TROUGH, THERE IS SOME UNCERTAINTY WITH THE TIMING OF IT. WE SHOULD SEE A STABLE BOUNDARY LAYER DEVELOP, SIGNIFICANTLY DECREASING THE CHANCES FOR SHOWERS AND STORMS. HOWEVER, HAVE KEPT LOW POPS IN AS THERE IS SOME ELEVATED SHOWERS AND STORMS COULD BE POSSIBLE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MORE EMBEDDED MID-LEVEL ENERGY WILL ROTATE AROUND THE CLOSED LOW TO OUR NORTHEAST ON FRIDAY AND SATURDAY. THERE IS ENOUGH INSTABILITY ALOFT, WITH A COLD POOL NEARLY OVERHEAD, AND WARMING SURFACE TEMPERATURES TO KEEP THE CHANCE OF SHOWERS AND DIURNALLY DRIVEN SUB-SEVERE CONVECTION GOING THROUGH SATURDAY...MAYBE SOME PEA SIZE HAIL WITH THE COLD POOL ALOFT. THE LOW AND ITS ASSOCIATED TROUGHING FINALLY RELINQUISH ITS GRIP ON THE REGION HEADING INTO SUNDAY AS RIDGING SLIDES EASTWARD...JUST TO OUR SOUTH. THIS WILL SETUP A GENERAL WARMING TREND WITH ANOTHER INCREASE IN TROPICAL MOISTURE EXPECTED, TYPICAL SUMMERTIME WEATHER, THROUGH MID-WEEK. WE SHOULD REMAIN RELATIVELY DRY THROUGH AT LEAST TUESDAY WITH LARGE SCALE SUBSIDENCE OCCURRING, THOUGH THERE IS AN OUTSIDE CHANCE OF "RING OF FIRE" ACTIVITY WITH RIDGING TO OUR SOUTHEAST AT THE START OF THE WORK WEEK. THE NEXT SYSTEM LOOKS TO ENTER FROM THE WEST LATER ON TUESDAY AND WEDNESDAY WITH MORE SHOWERS POSSIBLE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REST OF MORNING...THROUGH MID/LATE MORNING, GENERALLY MVFR CONDITIONS WILL CONTINUE AT MOST OF THE TAF SITES, WITH SOME LOCALIZED IFR CONDITIONS, ESPECIALLY THE WESTERN SITES OF KABE/KRDG. SOME SCATTERED SHWRS/TSTORMS HAVE REDEVELOPED ACROSS CENTRAL PORTIONS OF NJ, BUT THESE ARE TO THE EAST OF THE DELAWARE VALLEY SITES. A GENERAL IMPROVEMENT AROUND LATE MORNING TO MIDDAY INTO VFR CONDITIONS IS EXPECTED FOR THE TAF SITES. AFTERNOON...THE BIGGEST CONCERN THROUGH THIS TAF PERIOD WILL BE THE POTENTIAL FOR THUNDERSTORMS. ADDITIONAL THUNDERSTORMS COULD REDEVELOP BY MID DAY AND LAST THROUGH EARLY THIS EVENING. IF OR EXACTLY WHERE THESE STORMS WILL DEVELOP IS SOMEWHAT UNCERTAIN. HOWEVER, LATEST HIGH RES MODELS SHOW THE BEST SURFACE CONFLUENCE, AND THUS BEST CHANCES FOR THUNDERSTORM DEVELOPMENT EAST OF ALL THE TAF TERMINALS EXCEPT KMIV AND KACY. AT KMIV AND KACY THOUGH, LOW CLOUDS IF THEY LAST LONG ENOUGH COULD REDUCE THE CHANCES FOR LATER THUNDERSTORMS. WITH ANY STORMS THAT DEVELOP MID DAY OR LATER HOWEVER, EXPECT VRB AND STRONG WINDS. SOME SMALL HAIL IS ALSO POSSIBLE. COLD FRONT IS EXPECTED TO PUSH THROUGH GENERALLY BETWEEN 00 AND 06Z. WITH THE FRONT, EXPECT A SHIFT TO NORTHWESTERLY WINDS AND A LULL IN THE SHOWERS AND STORMS. THERE IS A SMALL RISK FOR PATCHY BR DEVELOPING AFTER 06Z, BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. OUTLOOK... FRIDAY - SATURDAY...MVFR OR LOWER IN SCATTERED SHOWERS. POSSIBLE ISOLATED THUNDERSTORM ACTIVITY EACH AFTERNOON. SUNDAY - MONDAY...VFR. && .MARINE... A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR THE WATERS UNTIL 10 PM. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE 20KT LATE TONIGHT BEHIND A COLD FRONT. IN ADDITION, STRONG WINDS MAY ACCOMPANY THUNDERSTORMS THIS AFTERNOON. OUTLOOK... FRIDAY - MONDAY...SUB-SCA CONDITIONS ARE EXPECTED. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY. HIGH PRESSURE REGAINS CONTROL OF THE REGION ON SUNDAY INTO MONDAY. && .EQUIPMENT... THE KDIX RADAR REMAINS OUT OF SERVICE UNTIL FURTHER NOTICE AS ELECTRONIC TECHNICIANS CONTINUE TO WORK TO REPAIR THE MODULATOR ASSEMBLY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER/MIKETTA NEAR TERM...JOHNSON/KLINE/PO SHORT TERM...JOHNSON LONG TERM...HEAVENER/MIKETTA AVIATION...HEAVENER/JOHNSON/MIKETTA MARINE...HEAVENER/JOHNSON/MIKETTA EQUIPMENT...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 221 PM EDT THU MAY 22 2014 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-231830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 AM EDT THU MAY 22 2014
NJZ019-020-026-221500-
COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
958 AM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BURLINGTON AND
NORTHERN OCEAN COUNTIES...
AT 953 AM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR WOODRUFF AROUND 1010 AM...LAKEHURST AROUND
1020 AM...LEISURE KNOLL AROUND 1030 AM...SILVERTON AROUND 1040 AM AND
LAVALLETTE AROUND 1050 AM.
LAT...LON 3987 7407 3988 7410 3992 7410 3988 7413
3998 7470 4014 7466 4014 7459 4008 7455
4013 7446 4012 7424 4010 7415 4012 7413
4011 7409 4009 7407 4011 7403 4006 7402
FORECASTER:POSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT THU MAY 22 2014
PAZ060-221915-
BERKS PA-
212 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR MINERSVILLE...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM MAY REACH SEVERE LIMITS SOON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR STRAUSSTOWN AROUND 230 PM...HAMBURG AROUND
240 PM...SHOEMAKERSVILLE AROUND 250 PM...FLEETWOOD AROUND 300 PM...
LYONS AROUND 310 PM AND BECHTELSVILLE AROUND 320 PM.
LAT...LON 4053 7624 4054 7618 4059 7605 4058 7603
4062 7600 4063 7599 4045 7553 4026 7568
4052 7626
FORECASTER:GAINESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT THU MAY 22 2014
PAZ054-055-062-221915-
CARBON PA-MONROE PA-NORTHAMPTON PA-
229 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON...SOUTHWESTERN
MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE HAVEN...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ALBRIGHTSVILLE...AND ALBRIGHTSVILLE AROUND
235 PM...CHRISTMANS...CHRISTMANS...MECKESVILLE...AND MECKESVILLE
AROUND 240 PM...PENN FOREST RESERVOIR...PENN FOREST RESERVOIR...JONAS
AND JONAS AROUND 245 PM.
LAT...LON 4077 7529 4069 7551 4074 7553 4072 7555
4073 7559 4075 7560 4078 7560 4078 7564
4100 7577 4102 7574 4105 7578 4108 7578
4112 7569
FORECASTER: DRAGThe Binghamton radar (KBGM), 140 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
20 hail, 6 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm dropped quarter size hail in Christmans.
Penny size hail covered the ground in Beltzville.
A severe thunderstorm dropped hail as large as golf balls across several locations in Reading. PennDOT had to plow the hail off of a couple of roadways in Berks County.
A severe thunderstorm dropped hail as large as tennis balls in Wyomissing. Not only did it damage vehicles, but it also shattered several skylights at the Berkshire Mall. Among the damaged vehicles were two police department cars that were no longer usable. No serious injuries were reported.
Penny size hail fell in Saint Lawrence.
A severe thunderstorm dropped quarter size hail in Exeter Township.
Hail as large as nickels occurred for ten minutes in Hamburg.
A severe thunderstorm dropped quarter size hail on MacArthur Road in Whitehall Township.
A severe thunderstorm dropped quarter size hail and also produced wind gusts to around 50 mph in Allentown.
A severe thunderstorm also dropped quarter size hail at the intersection of U.S. Route 22 and Schoenersville Road in Allentown.
A severe thunderstorm produced a 59 mph wind gust at the Lehigh Valley International Airport. About 1,000 homes and businesses lost power in Lehigh County.
A severe thunderstorm dropped half dollar size hail in Exton (West Whiteland Township).
A severe thunderstorm dropped quarter size hail that covered the ground near East Boot Road in West Chester.
A severe thunderstorm knocked down a couple of trees along Old Bethlehem Pike in Springfield Township.
A severe thunderstorm tore down wires along Franklin Street in West Chester.
A severe thunderstorm tore down several large trees along South Concord Road from Amelia Drive to Westtown Road in West Chester.
Elsewhere in West Chester, a severe thunderstorm dropped ping pong ball size hail.
A severe thunderstorm knocked down a few trees along Southbound U.S. Route 1 near U.S. Route 322 in Concord Township.
A severe thunderstorm dropped half dollar size hail in Upper Chichester Township.
A severe thunderstorm dropped ping pong ball size hail in Garnet Valley (Bethel Township).
A severe thunderstorm dropped quarter size hail in Lionville (Uwchlan Township).
A second thunderstorm dropped hail as large as pennies in Exton (West Whiteland Township).
Another severe thunderstorm dropped large hail around West Chester. This one dropped hail as large as ping pong balls in West Goshen Township.
A severe thunderstorm knocked down large tree limbs and a tree in Cheyney (Thornbury Township).
A severe thunderstorm dropped ping pong ball size hail in Glen Mills along the Concord and Middletown Township line.
A severe thunderstorm dropped ping pong ball size hail in Marshalls Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518827, 518830, 519184, 519186, 519188, 519187, 519189, 521849, 519190, 519191, 519202, 519192, 519193, 533455, 533450, 533453, 519194, 533454, 519195, 519199, 519196, 519197, 519198, 519201, 519200, 518811.